MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM CAT3 ASPIRATION CATHETER; QEW

PENUMBRA, INC. INDIGO SYSTEM CAT3 ASPIRATION CATHETER; QEW
Catalog Number CAT3
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the iliac artery using an indigo system cat3 aspiration catheter (cat3), an indigo system aspiration catheter 8 (cat8), indigo system aspiration catheter 12 (cat12) a non-penumbra sheath, a non-penumbra stent, and a guidewire.During the procedure, the physician completed one pass using the cat3.It was reported the physician experienced resistance during the entire case due to potentially chronic or atrial fibrillation (afib) clot.While retracting the cat3 after completion of the first pass, the physician experienced resistance.Subsequently, upon removal from the patient, the physician noticed the cat3 broke off in the iliac artery.It was also reported the cat12, cat8, and cat3 were used coaxially to perform the aspiration.Next, the physician attempted to use a balloon catheter to snare the broken cat3 from the patient; however, it was unsuccessful.The physician then completed the procedure by stenting the broken piece of the cat3 against the vessel wall and surgically removed the broken cat3.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following sections were incorrectly reported on the initial mfr report and are being corrected on this follow-up #01 mfr report: 3005168196-2023-00124.

Brand Name
INDIGO SYSTEM CAT3 ASPIRATION CATHETER
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key16588463
Report Number3005168196-2023-00124
Device Sequence Number20307190
Product Code QEW
UDI-Device Identifier00814548016085
UDI-Public814548016085
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/02/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/07/2025
Device Catalogue NumberCAT3
Device Lot NumberF00001313
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2023
Supplement Date Received by Manufacturer01/14/2005
Initial Report FDA Received Date03/21/2023
Supplement Report FDA Received Date05/02/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age87 YR
Patient SexMale
Date Report Sent to FDA01/01/2005